MAUDE Adverse Event Report: COOK INC NFORCE NITINOL HELICAL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NFORCE NITINOL HELICAL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NFHSES-032115-3W-UDH
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # - exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, before the procedure the extractor was tested.The basket did not work and handle was broken.No adverse consequences to the patient have been reported.
 
Event or Problem Description
There has been no new information received since the last report was submitted.
 
Additional Manufacturer Narrative
Investigation/evaluation: the complaint device was not received for an evaluation.A search of the north american distribution center database shows all devices from lot: 8301889xx have been shipped.Without the complaint device, a device failure analysis was unable to be performed.A document based investigation was conducted including a review of complaint history, the device history record, instructions for use, and quality control data.A review of the device history record revealed there are three lots associated with the devices for this complaint: lot: 8301889, lot: 8301889x, and lot 8301889xx.: thirty-seven devices from lot: 8301889 were reworked through lots: 8301889x and 8301889xx so that the trays of the devices could be replaced due to an issue with the lid of the trays not closing properly.This issue was unrelated to this complaint.Two non-conformances were identified that could have a relationship to the reported complaint.Lot: 8301889xx, non-conformance; handle broke (qty 3).Lot: 8301889, non-conformance; basket/grasper will no open/close (qty 8).These non-conforming items were scrapped.A review of complaint history records revealed this complaint is the only one associated with any of the related complaint lot numbers lot: 8301889, lot: 8301889x, or lot: 8301889xx.The instructions for use (ifu) states the proper warnings, precautions, and instructions for use.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.All devices are inspected for functionality and damage prior to packaging and are packaged with the basket open.He complaint device was not returned so it could not be determined if the non-conformances identified during production were in any way related to the failure of the complaint device.Without a device evaluation, the cause of the reported issue could not be determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NFORCE NITINOL HELICAL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8152419
Report Number1820334-2018-03679
Device Sequence Number11205035
Product Code FFL
UDI-Device Identifier00827002179400
UDI-Public(01)00827002179400(17)201018(10)8301889XX
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2020
Device Catalogue NumberNFHSES-032115-3W-UDH
Device Lot Number8301889XX
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer01/11/2019
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date01/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1